Winter Storm, Parmer
- When
- February 6, 6:00 AM CST to 4:00 PM CST
- Where
- Parmer forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
Following the 1-4 February arctic air outbreak, a milder cold frontal passage accompanied by a Pacific-based upper air storm system impacted the area on the 6th. This storm system brought wintry precipitation and winter storm conditions to portions of the extreme southern Panhandle and the South Plains of west Texas.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Following the 1-4 February arctic air outbreak, a milder cold frontal passage accompanied by a Pacific-based upper air storm system impacted the area on the 6th. This storm system brought wintry precipitation and winter storm conditions to portions of the extreme southern Panhandle and the South Plains of west Texas.
Precipitation began during the early morning hours of the 6th, and gradually transitioned to snow by 07:00 CST-08:00 CST. Virtually all locations across the South Plains saw snowfall during the course of the day. However, with temperatures that only fell to near or just slightly below freezing, accumulations were generally light, short-lived, and of little public impact. A few locales in the extreme southern Texas Panhandle, however, did see brief heavy snow accumulations.
A list of reported snow accumulations follows: Happy (Swisher County)...4 inches, Rhea (Parmer County)...4 inches, Silverton (Briscoe County)...4 inches, Crosbyton (Crosby County)...3 inches, Earth (Lamb County)...3 inches, Farwell (Parmer County)...3 inches, Roaring Springs (Motley County)...3 inches, South Plains (Floyd County)...3 inches, Vigo Park (Swisher County)...3 inches, Abernathy (Hale County)...2 inches, Dimmitt (Castro County)...2 inches, Friona (Parmer County)...2 inches, Hart (Castro County)...2 inches, Lubbock's Preston Smith International Airport (Lubbock County)...2 inches, Matador (Motley County)...2 inches, Muleshoe (Bailey County)...2 inches, Olton (Lamb County)...2 inches, Plainview (Hale County)...2 inches, Shallowater (Lubbock County)...2 inches, Southland (Garza County)...2 inches, Turkey (Hall County)...2 inches, Dickens (Dickens County)...1 inch, Floydada (Floyd County)...1 inch, Lake Alan Henry (Garza County)...1 inch, Littlefield (Lamb County)...1 inch, Lubbock Science Spectrum (Lubbock County)...1 inch, Morton (Cochran County)...1 inch, Post (Garza County)...1 inch, Ropesville (Hockley County)...1 inch, Spur (Dickens County)...1 inch, and Tulia (Swisher County)...1 inch.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Feb 6, 5:55 AM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 555 AM CST SUN FEB 6 2011 .AVIATION... A MIX OF RAIN AND SNOW HAS ENCOMPASSED THE KLBB TAF SITE WITH LIGHT RAIN AT KCDS. PRECIPITATION INTENSITY IS EXPECTED TO INCREASE BY MID-MORNING AT BOTH TAF SITES. RAIN WILL TRANSITION TO ALL SNOW AT KLBB WITH A RAIN AND SNOW MIX AT KCDS. ACCUMULATING SNOWFALL IS LIKELY TO OCCUR AT KLBB ALONG WITH POSSIBLE VLIFR CONDITIONS. CONFIDENCE IS HIGH IN IFR CONDITIONS AT KCDS LATE THIS MORNING. PRECIPITATION WILL END EARLY THIS AFTERNOON FOR BOTH TAF SITES AND AN IMPROVEMENT IN FLIGHT CONDITIONS. A RETURN TO VFR IS EXPECTED THIS EVENING. && .PREV DISCUSSION... /ISSUED 433 AM CST SUN FEB 6 2011/ SHORT TERM... PRECIPITATION IN SNOW FORM WILL YET AGAIN ENCOMPASS THE REGION TODAY. SEVERAL WEAK SHORT WAVES WILL MOVE OVER THE REGION TODAY WITH THE FIRST ALREADY EAST OF THE AREA. TWO MORE WEAK WAVES TO THE WEST AND NORTHWEST SEEN IN WATER VAPOR WILL TRANSVERSE THE AREA LATER THIS MORNING AND AFTERNOON. UPPER LEVEL DIVERGENCE FIELDS DEPICT ONLY WEAK DIVERGENCE ASSOCIATED WITH THESE WAVES. OVERALL THE Q-VECTOR FORCING IS NOT INCREDIBLY STRONG. WEAK Q-VECTOR CONVERGENCE WILL PERSIST THROUGH 00Z ACROSS MUCH OF THE AREA. Q-VECTOR DIVERGENCE WILL BEGIN TO ENTER THE WESTERN PORTIONS OF THE FA TOWARDS 00Z. THIS MAY SUGGEST THAT PRECIPITATION MAY PERSIST WELL INTO THE AFTERNOON AND EARLY EVENING HOURS. THE INITIAL FRONTAL PUSH LATE YESTERDAY EVENING BROUGHT WEAK FRONTOGENETICAL FORCING AND RAIN SHOWERS. THE ATMOSPHERE HAS BEEN SLOW TO COOL BUT THE PHASE CHANGE LINE IS MAKING ITS WAY INTO THE SOUTHWESTERN PANHANDLE AT THE MOMENT. A DEEPER LAYER OF FRONTOGENETICAL FORCING FROM 800-500MB ORIENTED FROM SOUTHWEST TO NORTHEAST WILL SHIFT FROM THE NORTHWESTERN AREAS THROUGH THE SOUTHEASTERN AREAS FROM 12Z THROUGH 00Z. HOWEVER...INSTABILITY ABOVE THE FRONTOGENESIS ZONE IS NOT VERY STRONG. BASED ON THIS...THE MAXIMUM LIFT WILL BE EARLY TO LATE MORNING IN THE SOUTHERN PANHANDLE...MID MORNING TO EARLY AFTERNOON ACROSS THE CAPROCK...SOUTHEASTERN ZONES FROM LATE MORNING TO MID AFTERNOON. LOWEST LEVELS ARE NOT SATURATED AT THE MOMENT EXCEPT FOR AREAS IN THE SOUTHWESTERN PANHANDLE. BUT THE REST OF THE AREA IS EXPECTED TO SATURATE BY DAYBREAK OR A LITTLE THEREAFTER. AS THE ATMOSPHERE SATURATES TEMPERATURES SHOULD COOL ENOUGH FOR ALL SNOW ON THE CAPROCK. BUFKIT SOUNDINGS STILL DEPICT MOSTLY RAIN OFF THE CAPROCK WITH A WARM ENOUGH LAYER IN THE LOWEST LEVELS. LATE THIS AFTERNOON...THERE IS A HIGHER CHANCE OF SNOW ACROSS THE SOUTHERN ROLLING PLAINS. FROM THE LATE AFTERNOON TO EARLY EVENING ISENTROPIC LIFT WILL INCREASE AS THE AXIS IN THE FINAL SHORT WAVE MOVES EAST OF THE AREA. THIS MAY PROLONG PRECIPITATION IN THE SOUTHERN ROLLING PLAINS INTO THE EVENING HOURS. THIS HYPOTHESIS IS ALSO SUPPORTED IN THE NAM AND SREF QPF FIELDS. WILL KEEP PREVIOUS FORECAST OF SNOWFALL TOTALS WITH 2 TO 3 INCHES IN THE WEST WITH THE REMAINDER OF THE CAPROCK RECEIVING 1 TO 3 INCHES. MOST MODELS WANT TO SHOW ANYWHERE BETWEEN 4 AND 10 INCHES OF SNOWFALL ON THE CAPROCK. WILL MAINTAIN THE CURRENT ADVISORY AS ISSUED. SKIES ARE EXPECTED TO CLEAR OUT TONIGHT ALLOWING TEMPERATURES TO DIVE BACK DOWN INTO THE TEENS FOR MONDAY MORNING. JDV LONG TERM... FOCUS OF THE EXTENDED REMAINS ON THE SHORTWAVE TROF/ARCTIC FRONT MIDWEEK. CURRENT GUIDANCE HAS A MUCH SLOWER ARRIVAL OF FROPA ALLOWING TEMPS TUE TO CLIMB HIGHER THAN PREVIOUS THINKING. HOWEVER...STILL UNDERCUTTING GUIDANCE UNTIL MORE RUN TO RUN CONSISTENCY EXIST. THE MAIN IMPACT WILL BE A LATER ONSET OF PRECIP. THEREFORE...HAVE DECREASE POPS TUE ACCORDINGLY. THIS TIMING ALSO...CORRESPONDS WELL WITH THE UL SUPPORT WHICH WILL KEEP BEST POPS TUE NIGHT INTO WED MORNING WITH A WEST TO EAST DECREASE THROUGHOUT THE DAY. TUE NIGHT THERE IS THE POTENTIAL FOR MIXED PTYPE UNTIL THE FRONT PUSHES INTO THE AREA...THOUGH ATTM WILL LEAVE ALL SNOW. SOUNDINGS CONTINUE TO SUPPORT MODERATE SNOWFALL ACROSS MOST OF THE FA DURING THIS TIME...WITH DEEPER LAYER MOISTURE IN THE NORTH. THEREFORE...HAVE INCREASED POPS TO REPRESENT THIS. ALSO...WIND CHILL TEMPS ACROSS MAINLY THE NRN ZONES LOOK TO DROP TO NEAR OR BELOW THE MINUS 5 DEGREES THRESHOLD WED MORNING. AS THIS SYSTEM EXITS THE REGION ON THU THE UL RIDGE ACROSS THE WRN CONUS WILL ERODE FAIRLY QUICKLY. THIS WILL ALLOW FOR A RETURN OF MORE NORMAL CONDITIONS. MEADOWS && .PRELIMINARY POINT TEMPS/POPS... FRIONA 35 16 47 24 35 / 80 10 0 10 20 TULIA 36 20 48 25 39 / 70 10 0 10 20 PLAINVIEW 36 20 47 26 44 / 70 10 0 10 10 LEVELLAND 35 18 48 27 43 / 80 10 0 10 10 LUBBOCK 35 20 50 27 43 / 70 10 0 10 10 DENVER CITY 35 20 49 29 48 / 80 10 0 0 10 BROWNFIELD 35 20 49 27 45 / 80 10 0 0 10 CHILDRESS 42 25 49 26 47 / 70 10 0 10 10 SPUR 39 22 49 27 48 / 70 20 0 10 10 ASPERMONT 42 23 52 30 51 / 60 20 0 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>041. && 01
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1004 PM CST SAT FEB 5 2011 TXZ021>044-070415- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1004 PM CST SAT FEB 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT WINTER WEATHER A WINTER WEATHER ADVISORY IS IN EFFECT FOR LOCATIONS ON THE CAPROCK FROM MIDNIGHT TO NOON CST SUNDAY. A RAIN SNOW MIX WILL TRANSITION TO ALL SNOW DURING THE EARLY MORNING HOURS. SNOW ACCUMULATIONS OF ONE TO THREE INCHES WILL BE LIKELY ACROSS THE CAPROCK WITH POCKETS OF TWO TO FOUR INCHES POSSIBLE OVER THE EXTREME SOUTHWESTERN PANHANDLE AND THE WESTERN SOUTH PLAINS BY MIDDAY SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER WEATHER ADVISORY WILL CONTINUE FOR LOCATIONS ON THE CAPROCK FROM UNTIL NOON CST SUNDAY. ARCTIC AIR WILL AGAIN INVADE WEST TEXAS TUESDAY...CONTRIBUTING TO A CHANCE OF LIGHT SNOW ACCUMULATIONS AND HAZARDOUS WIND CHILLS LATE TUESDAY AND EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AND FIRST RESPONDER AGENCIES ARE URGED TO RELAY REPORTS OF WINTER WEATHER AND ITS IMPACTS TO THE NATIONAL WEATHER SERVICE IN LUBBOCK.
The national radar mosaic for the moment the first event began.
13 winter weather, 3 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 277982, 277983, 277984, 277985, 277986, 277987, 277988, 277989, 277990, 277991, 277992, 277993, 277994, 277995, 277996, 277997.